I was diagnosed in 2015 with Stage iv high grade serous ovarian cancer. I went on a dose dense weekly chemo protocol, had debulking surgery, then 2 more cycles of chemo. I was pleasantly surprised that I had no major adverse reactions to chemo, and had 2 1/2 years of remission before recurrence. A week ago I had my first chemo session with large dose of paclitaxel and carboplatin (GOOVCTR) to be administered every 3 weeks. The side effects of this protocol are far more serious, because of the joint and nerve pain I am still experiencing a week after the treatment. It feels like I am walking on pins and needles. I am concerned that the nerve damage could possibly be permanent after 6 rounds on this chemo. Has anyone experienced this, and if so, how are you doing after treatment? The fatigue and slight nausea I can handle, but nerve pain not so much. Any information would be appreciated
There is a lot of useful information here, but never hesitate to ask questions at any time.
I had neuropathy combined with hand and foot syndrome with my last round of Carboplatin /Paclitaxel. We switched to Docetaxel and reduced the dosage.
I found much of the neuropathy and nail issues disappeared after a 8 week chemo break following an allergic reaction to the Carboplatin.
I am now back on Cisplatin with Docetaxel and I have an increase in neuropathy and nail pain already after 1 cycle. Will see how it goes for the next two cycles before I am reassessed as to the effectiveness of this regime on my disease. It might just be a side effect I have to tolerate.
I have a sort of 'funny story,' but I'll see if I can post it in the neuropathy section.
You are welcome to post your story on your bio page if you like as well.
We try to meet by live chat on Tuesdays at 7:00 PMCST if you are around to join us.
I'll also direct message you.
There are 4 pages of topics so you may want to take some time to view the past posts to see the experiences/comments the chat participants have shared. There are also previously recorded webinars on the main site which I have found most helpful. You can find one here on coping with treatment / side effects:
I'll also private message you.
We invite you to review the past topics on the site and hope you will find much support from everyone.
I'll also direct connect with you.
During my fourth chemo, I developed a rash on my neck, throat and upper chest, so they stopped my chemo for a half hour ? an hour? while consulting the doctor. I was given additional pre-meds, something I had already been given, but more of it, and the chemo was started again, but given more slowly. So we were there for 7 hours that day, instead of five and a half to six hours.
So for my next two chemos, I had to take a bunch of pills at 3:00 AM, ahead of the chemo. The rash wasn't itchy. It was the nurse who noticed it.
How are things now, JanCan?
Days post chemo, sometimes the rash shows up or welt like bumps (hello acne again)
as always - check in with your team about anything new or bothersome so they can assist in the management of those side effects.
Don't be discouraged after one treatment. Over the next few, with good communication in the chemo room and your follow ups with your oncologist, things should get adjusted to make it easier for you.
If you haven't already ordered it, I recommend By Your Side which you can order soft copy from Ovarian Cancer Canada. It's very helpful in guiding you through your treatment. https://ovariancanada.org/Living-with-Ovarian-Cancer/Support-resources
Keep us posted on how you're doing and please continue to reach out as needed. We're all here for you.
Thanks for these posts - I wasn’t “ready” to process and share in this way, but am so uplifted to read everyone helping, supporting, and empathizing. So grateful.
When I was having chemo, 4 years ago, I had the most annoying restless leg syndrome during chemo, especially during the second hour. So I would get out of the big chair, and just stand there, tightening my leg muscles. One or two of the nurses were a little worried, thinking my IV could come loose or something, but everything was fine.
(Well, at a certain point, I started visiting the washroom every 30 or 25 minutes, which of course, involves getting out of that big chair!)